Arizona, 2011

Dust Storm and Damaging Winds in Arizona, July 31, 2011

July 31, 2011 · NWS PSR · 8 events in 3 counties and zones

Strong thunderstorms developed over the central Arizona deserts during the late afternoon and evening hours on July 31st. Initially the storms produced a dust storm that moved from northwest Pinal county into the Phoenix metropolitan area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$283,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

Strong thunderstorms developed over the central Arizona deserts during the late afternoon and evening hours on July 31st. Initially the storms produced a dust storm that moved from northwest Pinal county into the Phoenix metropolitan area. The dust storm was followed by additional thunderstorms that brought damaging microburst winds and heavy rains to the central deserts including the greater Phoenix area. Damaging microburst winds also affected the area around Casa Grande.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 31, 3:45 PM MST, 2 hours earlier.

Area forecast discussion, Jul 31, 3:45 PM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST SUN JUL 31 2011

.SYNOPSIS...
ABUNDANT MOISTURE ALONG WITH EMBEDDED WEATHER DISTURBANCES WILL LEAD
TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS
TONIGHT...CONTINUING OVER SOUTH-CENTRAL ARIZONA MONDAY. DRIER AIR
FROM THE WEST WILL LEAD TO A DECLINE IN STORM CHANCES ACROSS THE
REGION TUESDAY AND WEDNESDAY. STORM CHANCES WILL BE CONFINED
PRIMARILY TO THE HIGHER TERRAIN OF ARIZONA THE LATTER HALF OF THIS
WEEK. TEMPERATURES THIS WEEK WILL TEND TO BE AT OR SOMEWHAT ABOVE
NORMAL.

&&

.DISCUSSION...
TONIGHT AND MONDAY...SKY HARBOR TEMPERATURES HAVE FLUCTUATED QUITE A
BIT THIS AFTERNOON IN CONCERT WITH THE WIND DIRECTION. SOUTHERLY
WINDS FLOWING ACROSS THE LARGELY BARREN SALT RIVER CHANNEL HELPED
JUMP THE TEMPERATURE TO A PEAK OF 111 SO FAR...AND THIS WILL LIKELY
BE NOTABLY WARMER THAN OTHER PHOENIX AREA AIRFIELDS TODAY.
CONVECTION HAS STARTED OVER EASTERN RIVERSIDE COUNTY AND LA PAZ
COUNTY DUE TO THE ABUNDANT MOISTURE AND PROXIMITY OF AN UPPER LEVEL
DISTURBANCE. GPS-IPW SENSORS INDICATE PRECIPITABLE WATER VALUES
ABOVE 1.75 INCHES...MUCH ABOVE NORMAL. IN LIGHT OF THIS...DECIDED TO
ISSUE A FLASH FLOOD WATCH FOR JOSHUA TREE NATIONAL PARK...EASTERN
RIVERSIDE COUNTY...AND LA PAZ COUNTY UNTIL 03Z. ONE FLY IN THE
OINTMENT IS THAT THE AXIS OF THE UPPER LEVEL DISTURBANCE APPEARS TO
BE NORTH OF OUR FORECAST AREA AND THIS IS LESS FAVORABLE.
MEANWHILE...STORMS HAVE ALSO BEGUN TO FORM OVER ZONE 24. MOISTURE
VALUES THERE ARE NOT QUITE AS GOOD BUT OROGRAPHY IS BETTER. FOR
LATER TONIGHT...12Z GFS AND NAM INDICATE A WAVE...APPARENTLY
ASSOCIATED WITH THE REMNANTS OF FORMER TROPICAL STORM DON...MOVING
INTO SOUTHEAST ARIZONA THEN CENTRAL AND NORTHERN ARIZONA DURING THE
DAY MONDAY AND MONDAY NIGHT. GFS APPEARS TO BE OPTIMISTIC ABOUT
PRECIP WITH THIS FEATURE BUT IT SEEMS TO BE DRIVEN AT LEAST AS MUCH
BY SUBSTANTIAL UPPER LEVEL DIVERGENCE THAT LOOKS OVERDONE. BUT ABOVE
AVERAGE POPS ARE STILL WARRANTED OTHERWISE...STEERING FLOW ALOFT
BECOMES SOUTHWESTERLY MONDAY WHICH TENDS TO BE LESS FAVORABLE FOR
STORMS ON THE LOWER DESERTS. THIS...COMBINED WITH DECREASED MOISTURE
IS WHY POPS FOR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA GO WAY
DOWN MONDAY. TEMPS SHOULD BE LOWER OVER SOUTH-CENTRAL ARIZONA MONDAY
AS A RESULT.

TUESDAY AND WEDNESDAY...DRYING FROM THE WEST CONTINUES TUESDAY FOR A
NOTABLE DECLINE IN POPS OVER SOUTH-CENTRAL ARIZONA. ON
WEDENSDAY...POPS ON THE LOWER DESERTS WILL BE CONFINED TO PORTIONS
OF SOUTHWEST MARICOPA COUNTY AND NORTHWEST PINAL WITH LINGERING
CHANCES OVER THE HIGHER TERRAIN OF ZONE 24. ACCORDINGLY...TEMPS
START TO RISE WITH A NUMBER OF LOW ELEVATION LOCATIONS IN THE
110-112 RANGE.

THURSDAY THROUGH SATURDAY...THE GFS SHOWS DEEP MOISTURE BEING
CONFINED TO SOUTHEAST ARIZONA WHILE THE ECMWF...AS USUAL...IS MORE
RELUCTANT TO PUSH THE MOISTURE AWAY. HELD ON TO LOW END SLIGHT
CHANCE POPS OVER ZONE 24. TROPICAL STORM EUGENE DOES NOT LOOK LIKE
IT WILL BE A FACTOR FOR US. OTHERWISE...TEMPS WILL BE AT OR SLIGHTLY
ABOVE NORMAL.

&&

AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
SIMILAR PATTERN TODAY AS YESTERDAY...ISOLATED SHOWERS AND
THUNDERSTORMS OVER THE HIGHER TERRAIN EXPANDING TO THE LOWER DESERTS
BY THIS EVENING. HOWEVER...CONFIDENCE IN THUNDERSTORM OCCURRENCE AT
OR WITHIN VICINITY OF KPHX AND/OR KIWA TOO LOW TO INSERT TEMPO TSRA
AT THIS POINT. SUBSEQUENT AMMENDMENTS ARE QUITE POSSIBLE. WINDS WILL
FAVOR SOUTHWEST DIRECTIONS THROUGH AT LEAST 06Z UNLESS THUNDERSTORM
OUTFLOWS COME INTO PLAY.

SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EASTERN
RIVERSIDE COUNTY THROUGH 03Z...MOSTLY WEST OF KBLH. HAVE HELD OFF ON
INSERTING TEMPO TSRA FOR NOW AT BOTH KBLH AND KIPL BUT SUBSEQUENT
AMMENDMENTS WILL BE POSSIBLE.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
THE HIGH PRESSURE ALOFT MOVES TO THE WEST AND BEGINS A DRYING TREND
ACROSS THE SOUTHWEST BY WEDNESDAY AND STAYS IN PLACE THROUGH THE
WEEKEND. OVERALL SOUTHWESTERLY FLOW ALOFT WILL AID TO THE DRYING
TREND AND DECREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. WINDS WILL
REMAIN MOSTLY LIGHT WITH OCCASIONAL AFTERNOON OR EVENING GUSTS.
HUMIDITY VALUES WILL DROP INTO THE LOWER TWENTIES AND HAVE GOOD
OVERNIGHT RECOVERY. SOME LIGHTNING CAN BE EXPECTED FROM
THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ
AVIATION...AJ
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 31, 2:50 PM MST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
250 PM MST SUN JUL 31 2011

AZZ022-023-026>028-012200-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
250 PM MST SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA AND SOUTHWEST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN
AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE
FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM
CHANCES DECLINE SUBSTANTIALLY TUESDAY BEFORE DISSIPATING THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-012200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
250 PM MST SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN
AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE
FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM
CHANCES DECLINE SUBSTANTIALLY TUESDAY WITH JUST A LINGERING SLIGHT
CHANCE WEDNESDAY THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-CAZ030>032-012200-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM BEFORE STORM CHANCES
BEGIN TO DECLINE LATER THIS EVENING. IN ADDITION TO LOCALIZED VERY
HEAVY RAINFALL...THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING STRONG WINDS. REFER TO WEATHER.GOV/PHOENIX FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM CHANCES DECLINE MARKEDLY MONDAY WITH ONLY A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. ON
TUESDAY...SLIGHT CHANCES WILL BE CONFINED EAST OF THE LOWER COLORADO
RIVER VALLEY BEFORE STORM CHANCES DISSIPATE ALTOGETHER THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ025-CAZ033-012200-
YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY-
250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND
STRONG WINDS IN ADDITION TO LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM CHANCES WILL REMAIN EAST OF THE YUMA AREA MONDAY AND THE REST
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 31, 4:51 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST SUN JUL 31 2011

AZZ024-010030-
GILA AZ-
451 PM MST SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 530 PM MST

AT 447 PM MST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 8 MILES
EAST OF ROOSEVELT...MOVING NORTH AT 10 MPH. SPOTTERS REPORTED GUSTY
WINDS TO 40 MPH ALONG WITH VERY HEAVY RAIN.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   ROOSEVELT...

LAT...LON 3380 11109 3378 11105 3378 11101 3375 11096
      3366 11092 3365 11088 3357 11089 3357 11108
      3383 11122
TIME...MOT...LOC 2350Z 181DEG 7KT 3366 11100

LEINS
Special weather statement, Jul 31, 5:35 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
535 PM MST SUN JUL 31 2011

AZZ028-010100-
PINAL AZ-
535 PM MST SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 600 PM MST

AT 524 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 12 MILES WEST OF CASA GRANDE
NEAR STANFIELD. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEAR CASA
GRANDE AND VICINITY. DENSE BLOWING DUST AND HEAVY RAIN ARE ALSO
POSSIBLE.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN PINAL COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3276 11178 3279 11179 3279 11186 3276 11189
      3276 11193 3281 11207 3315 11193 3298 11159
      3274 11173
TIME...MOT...LOC 0034Z 180DEG 0KT 3286 11194

HV

The radar

The Phoenix radar (KIWA), 48 km away, was scanning. The volume nearest the first event began at 00:43 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 dust storm, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Pinal

When
July 31, 5:45 PM MST
Where
Pinal County, 5.96 mi ENE of Stanfield
Measured
78 kt (90 mph) estimated gust
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
32.890, -111.870

As reported by officers from the Casa Grande Police Department, thunderstorm microburst winds estimated to be near 80 knots severely damaged two mobile homes approximately 8 miles west of Casa Grande. No injuries were reported.

Thunderstorm Wind, Pinal

When
July 31, 6:24 PM MST
Where
Pinal County, 2.42 mi ENE of Casa Grande
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.890, -111.710

Strong thunderstorms developed in the Casa Grande area during the late afternoon hours on July 31st. A trained weather spotter 2 miles east of Casa Grande reported an estimated wind gust to 65 mph. The strong microburst winds damaged the roof on a neighboring home.

Dust Storm, Greater Phoenix Area

When
July 31, 6:35 PM MST to 8:00 PM MST
Where
Greater Phoenix Area forecast zone
Reported by
Trained Spotter

Several trained spotters in the greater Phoenix metropolitan area reported a dust storm during the evening hours on July 31st. The dust storm was spawned by thunderstorm outflow winds in excess of 40 mph. A trained spotter 5 miles east of Sun Lakes reported visibility less than one quarter mile in dense blowing dust at Gilbert and Riggs road at 640 pm. Winds were gusting to near 50 mph at the time. At approximately 730 pm, spotters near Firebird lake and at I-10 and Warner road reported a dust storm with visibilties below one quarter of a mile.

Thunderstorm Wind, Maricopa

When
July 31, 7:20 PM MST
Where
Maricopa County, 3.45 mi S of Buckhorn
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
33.370, -111.720

A trained weather spotter in the Gilbert area reported that a large tree was downed near Higley and Baseline roads. The tree was downed by strong thunderstorm winds estimated to be around 50 knots. A former National Weather Service employee sent in a photo of another large tree that was downed at the intersection of Hunt and Gilbert roads.

Thunderstorm Wind, Maricopa

When
July 31, 7:30 PM MST to 7:40 PM MST
Where
Maricopa County, 4.2 mi ESE of Ocotillo
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
NWS Employee
Coordinates
33.213, -111.780

Thunderstorms produced strong damaging microburst winds over portions of Gilbert during the early evening hours on July 31st. A former National Weather Service employee reported that extensive damage was done to the Solera subdivision. Microburst wind gusts estimated to be in excess of 60 knots, damaged at least 110 trees, with 67 of the trees blown down. Additional damage was done to various structures in the community, including a block wall that was blown down.

Thunderstorm Wind, Pinal

When
July 31, 7:40 PM MST
Where
Pinal County, 1.5 mi NNE of Santan
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
33.200, -111.790

A trained weather spotter reported that there were numerous power poles downed just south of Gilbert Road and Hunt highway, about 5 miles east of Sun Lakes. The poles were downed by strong microburst winds estimated to be at least 60 knots. Strong microburst winds from these storms also blew over a nearby block wall approximately 10 feet long and 6 feet tall.

Heavy Rain, Maricopa

When
July 31, 8:00 PM MST to 10:30 PM MST
Where
Maricopa County, 2.4 mi WSW of Phoenix Turf Arpt to 0.58 mi W of Queen Creek
Reported by
Trained Spotter
Coordinates
33.620, -112.120

Strong thunderstorms produced locally heavy rain across the greater Phoenix metropolitan area during the evening hours on July 31st. Rainfall rates in excess of one inch per hour led to street flooding in a number of areas, such as near I-17 and Thunderbird roads in central Phoenix, and near Queen Creek and Ellesworth roads in Queen Creek. Reports of heavy rain and street flooding were received from several trained spotters, and they led to the issuance of an urban and small stream flood advisory for the greater Phoenix area.

Thunderstorm Wind, Maricopa

When
July 31, 9:26 PM MST
Where
Maricopa County, 3.2 mi ENE of Phoenix Farm Aero Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
33.450, -112.120

Strong thunderstorms over central Phoenix produced damaging microburst wind gusts estimated by weather service radar to be approximately 60 mph. As reported by several local media sources, the winds downed several power poles and damaged residential structures in the vicinity of 27th Avenue and Van Buren. The damage included backyard sheds as well as roof shingles. Damage occurred near 930 pm on the evening of July 31st.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2011Every state in 2011This day in weather historyWarnings in Arizona, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322006, 322008, 322024, 322018, 322022, 322012, 322023, 322021.